Hail, Platte
- When
- June 3, 6:25 PM MST to 6:30 PM MST
- Where
- Platte County, 25 mi N of Wheatland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.412, -104.950
Quarter size hail was observed 25 miles north of Wheatland.
Evening and late night thunderstorms produced large hail and very heavy rain over portions of east central and southeast Wyoming. Flash flooding occurred in southern Niobrara County where four to eight inches of rain was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Evening and late night thunderstorms produced large hail and very heavy rain over portions of east central and southeast Wyoming. Flash flooding occurred in southern Niobrara County where four to eight inches of rain was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 4:33 PM MST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 533 PM MDT WED JUN 3 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 246 PM MDT WED JUN 3 2015 TORNADO WATCH REMAINS IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING...NOT INCLUDING CARBON COUNTY...AND WESTERN NEBRASKA NEAR THE WYOMING BORDER. THEREFORE...WILL PRIMARILY FOCUS ON THE NEXT 12 HOURS. CONVECTION INITIATION HAS BEGUN ACROSS NORTHERN ALBANY COUNTY AND NORTHERN CARBON COUNTY. THUNDERSTORMS ARE NOT TERRIBLY STRONG YET SINCE THEY ARE IN THE VICINITY OF SOME DRIER AIR. EXPECT THUNDERSTORMS TO GRADUALLY MOVE INTO THE LARAMIE RANGE AND THEN EVENTUALLY INTO THE HIGH PLAINS. WATER VAPOR SATELLITE LOOP SHOWS A DISTURBANCE ALOFT MOVING TOWARDS WYOMING. THE TIMING OF THIS DISTURBANCE WILL IMPACT THE COVERAGE OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE DISTURBANCE IS TRENDING A LITTLE LATER COMPARED TO PREVIOUS MODEL RUNS. EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE INTO LATE THIS EVENING AS THE BOUNDARY LAYER CONTINUES TO DESTABILIZE. ISOLATED TORNADOES ARE POSSIBLE ALONG AND EAST OF THE LARAMIE RANGE SO WILL HAVE TO PAY CLOSE ATTENTION TO THE TSTORMS AS THEY MOVE OFF OF THE MOUNTAINS. THIS IS ESPECIALLY TRUE OVER THE NORTH PLATTE RIVER VALLEY AS SURFACE WINDS ARE MORE EASTERLY. THE ONLY FLY IN THE OINTMENT IS THE STRENGTH OF THE CAP INVERSION BELOW 700MB. IF THIS CAP REMAINS TOO STRONG...PORTIONS OF THE WATCH AREA MAY NOT SEE MUCH ACTIVITY AT ALL. THUNDERSTORMS WILL GRADUALLY TRANSITION TO MORE OF A HAIL AND STRONG WIND THREAT FURTHER EAST INTO TONIGHT. THE POTENTIAL FOR SEVERE TSTORMS WILL CONTINUE INTO THURSDAY AND FRIDAY AS WELL WITH LESS OF A TORNADO THREAT AND MORE OF A HAIL THREAT EXPECTED. HIGH TEMPERATURES IN THE 70S ARE EXPECTED EACH DAY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 232 PM MDT WED JUN 3 2015 SATURDAY WILL START OFF WITH UPPER LEVEL LOW PRESSURE OVER CALIFORNIA AND NEVADA. AHEAD OF THE UPPER LOW...DIFFLUENT SOUTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS THE FORECAST AREA THROUGH THE WEEKEND BRINGING CONTINUED CHANCES FOR THUNDERSTORMS AND MILD TEMPERATURES. SEVERE THUNDERSTORMS MAY BE POSSIBLE BOTH SATURDAY AND SUNDAY AFTERNOON BUT THAT WILL PARTLY DEPEND ON TIMING OF SHORTWAVES EMBEDDED IN THE UPPER LEVEL FLOW. ECMWF AND GFS ARE BOTH SHOWING RIDGING ACROSS THE WESTERN AND CENTRAL CONUS BY EARLY NEXT WEEK WITH WARMER TEMPERATURES AND LESSER CHANCES FOR PRECIPITATION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 525 PM MDT WED JUN 3 2015 WILL KEEP ISOLATED TSTMS IN THE TAF FOR SITES TO THE EAST OF THE LARAMIE RANGE THROUGH THE EVENING...ALTHOUGH DEVELOPMENT HAS BEEN SLOW TO OCCUR AND UNCERTAINTY EXISTS THROUGH 06Z. WITH PLENTIFUL LOW LEVEL MOISTURE...LOW CLOUDS AND IFR CIGS WILL LIKELY DEVELOP IN THE HOURS BEFORE SUNRISE ON THURS ACROSS THE PLAINS. && .FIRE WEATHER... ISSUED AT 246 PM MDT WED JUN 3 2015 NO FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE WEEKEND WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AND HIGH RELATIVE HUMIDITIES. && .HYDROLOGY... ISSUED AT 246 PM MDT WED JUN 3 2015 THE NORTH PLATTE RIVER WILL CONTINUE TO FALL THIS WEEK AS UPSTREAM RESERVOIRS LIMIT THEIR RELEASES. HOWEVER...MITCHELL WILL REMAIN ABOVE FLOOD STAGE THROUGH FRIDAY BEFORE FALLING BELOW FLOOD STAGE SOMETIME THIS WEEKEND. OTHERWISE...THE NORTH PLATTE RIVER FROM HENRY TO MINATARE WILL REMAIN IN OR NEAR ACTION STAGE. RIVER LEVELS WILL INCREASE THIS WEEK ALONG THE LARAMIE RIVER AT LARAMIE AND ALSO AT FILMORE. THE STAGE AT FORT LARAMIE WILL REMAIN ELEVATED THROUGH THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...SML AVIATION...ZF FIRE WEATHER...TJT HYDROLOGY...TJT/RJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT WED JUN 3 2015 NEZ019-020-054-095-096-WYZ101>119-042045- SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 237 PM MDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND PORTIONS OF THE NEBRASKA PANHANDLE NEAR THE WYOMING BORDER. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. THE ONLY COUNTY NOT IN THE TORNADO WATCH IS CARBON COUNTY. SCATTERED THUNDERSTORMS WILL DEVELOP INITIALLY AROUND THE MOUNTAINS THIS AFTERNOON THEN SPREAD OVER THE PLAINS LATER THIS AFTERNOON AND EVENING. SOME STORMS WILL LIKELY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY THROUGH SUNDAY. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ONCE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. NEZ002-003-021-055-042045- DAWES-BOX BUTTE-MORRILL-CHEYENNE- 237 PM MDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THESE THUNDERSTORMS MAY BE SEVERE AND CONTAIN VERY HEAVY RAIN...LARGE HAIL...AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY THROUGH SUNDAY. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ONCE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT SEVERE WEATHER TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT WED JUN 3 2015
WYZ104-032215-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
333 PM MDT WED JUN 3 2015
...SPECIAL WEATHER STATEMENT...
AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF SEMINOE DAM...OR 38 MILES NORTHEAST OF RAWLINS...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CARBON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4244 10689 4243 10687 4243 10666 4233 10649
4214 10683 4227 10700
TIME...MOT...LOC 2133Z 225DEG 11KT 4226 10685
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT WED JUN 3 2015 WYZ107-108-040115- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 648 PM MDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 715 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUERNSEY...OR 14 MILES NORTHEAST OF WHEATLAND...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUERNSEY...GRAYROCKS RESERVOIR...TWO MOON CAMPGROUND...GUERNSEY CAMPGROUND AND HARTVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4214 10472 4217 10496 4251 10496 4248 10459 TIME...MOT...LOC 0048Z 187DEG 21KT 4224 10483 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 652 PM MDT WED JUN 3 2015 WYZ101-040115- CONVERSE COUNTY LOWER ELEVATIONS WY- 652 PM MDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 715 PM MDT... AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF BILL...OR 16 MILES NORTH OF DOUGLAS...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BILL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL WYOMING. LAT...LON 4289 10518 4292 10542 4326 10552 4322 10499 TIME...MOT...LOC 0052Z 186DEG 21KT 4299 10529 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT WED JUN 3 2015 WYZ101-103-107-040200- EAST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY- NORTH LARAMIE RANGE WY- 714 PM MDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE AND NORTHWESTERN PLATTE COUNTIES UNTIL 800 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF ESTERBROOK CAMPGROUND...OR 13 MILES SOUTHEAST OF DOUGLAS...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS AND LOST SPRINGS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 118 AND 137. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4249 10515 4251 10539 4289 10537 4280 10490 TIME...MOT...LOC 0113Z 186DEG 22KT 4258 10526 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT WED JUN 3 2015 WYZ116>118-040200- SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- CENTRAL LARAMIE COUNTY WY- 721 PM MDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 800 PM MDT... AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF WARREN AFB...OR 11 MILES WEST OF CHEYENNE...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHEYENNE...RANCHETTES...NORTH CHEYENNE...FRONTIER PARK...FEDERAL... WARREN AF BASE AND WARREN AFB. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 9 AND 28. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 345 AND 360. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4103 10491 4105 10514 4141 10515 4137 10464 TIME...MOT...LOC 0121Z 186DEG 22KT 4112 10502 HAMMER
The Cheyenne radar (KCYS), 141 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
8 hail, 1 flash flood. Local standard time, as filed.
Quarter size hail was observed 25 miles north of Wheatland.
Quarter size hail was observed eight miles east of Douglas.
Half dollar size hail was observed 11 miles east of Glendo.
Hen egg size hail was observed 13 miles northeast of Glendo.
Hen egg size hail was observed nine miles west of Lusk.
Ping pong ball to golf ball size hail was observed at Manville.
Half dollar size hail was observed 5 miles north-northeast of Manville.
Four to six inches of rain from a stationary thunderstorm resulted in flash flooding across southwest Niobrara County. Highway 20 from Keeline to Manville was inundated with several feet of water. A culvert on Highway 20 near Manville was washed out. Law enforcement officials evacuated residents in Manville as well as along the swollen Niobrara River near Manville.
Quarter size hail was observed 17 miles northeast of Lusk.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587694, 587695, 587696, 587697, 587698, 587699, 587700, 589365, 587701.